MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC ROD FIXATION, INTRAMEDULLAR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.5MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC ROD FIXATION, INTRAMEDULLAR
Model Number 03.404.019S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter is company representative.Investigation summary: visual inspection: the device was received and inspected at cq.The device was found to be broken at the distal part (whole prongs broken off).The complaint can be confirmed for reported broken condition.The broken pieces were not returned.The complaint can not be confirmed for embedded device component or fragment as no xray/images were provided.Dimension inspection: it was not performed due to post manufacturing damage and broken piece was not returned.Conclusion: the complaint is partially confirmed.It is possible that the device encountered unintended forces (during usage or handling at the time of surgery).During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history: part number: 03.40.019s, 11.5mm reamer head for ria 2-sterile.Lot number: 36p6547 (sterile).Manufacturing location: supplier ¿ (b)(4)/inspected and packaged by: (b)(4), release to warehouse date: 24-jan-2020, expiration date: 31-dec-2029, lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.(b)(4)supplied by (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M019, lot number: 6773004, lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance received from (b)(4) dated 18-jul-2019 was reviewed and determined to be conforming.Certification for heat treat supplied to (b)(4) from (b)(4).Dated 10-jul-2019 was reviewed and determined to be conforming.Heat treat specified at (b)(4).Results certified at (b)(4).Certificate of analysis supplied to (b)(4) from (b)(4) dated 22-mar-2019 was reviewed and determined to be conforming.Raw material certification supplied to (b)(4) from (b)(4) dated 27-nov-2018 was reviewed and determined to be conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent an unknown procedure.During reaming at the right femur to collect bone graft, the reamer head broke.The reamer head was removed with a guide wire but there were some fragments retained in the femur.There was an attempt to suction out the fragments but that failed.The guide wire was bent in an extreme curve to preferentially ream and collect ria graft from distal femur.The surgeon forced the ria reamer down over the bend of the wire and broke the reamer head.Fragments of the reamer head were left in the femur.The reamer head was removed via the ball tip guide wire.During opening the entry hole, the tip of a stepped cannulated drill bit broke.It is unknown if there was a surgical delay.The procedure was successfully completed.The patient's status is unknown.Concomitant device reported: guide wire (part# 351.706s, lot# unknown, quantity# 1).This is report 1 of 2 for (b)(4).

Brand Name
11.5MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ACCESSORIES, ARTHROSCOPIC ROD FIXATION, INTRAMEDULLAR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9882347
Report Number2939274-2020-01530
Device Sequence Number16858250
Product Code HRX
UDI-Device Identifier10886982273970
UDI-Public(01)10886982273970
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.019S
Device Catalogue Number03.404.019S
Device Lot Number36P6547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2020
Initial Report FDA Received Date03/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR